Results 1 to 8 of 8

Thread: Prednisone & Crazy Heart Beats

  1. #1
    Join Date
    Jul 2010
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Prednisone & Crazy Heart Beats

    Hi All,

    Thanks for the warm welcome. My doctor recently put me back on prednisone but only 15 mg. From what I've read this isn't a very large dose but it is driving me nuts. My pulse keeps racing, my heart feels like it is doing some kind of struggling stutter and my blood pressure is all over the place. When I told my PCP about this last week he doubled my blood pressure med and said let's give it a week. Ok - waited a week and it is only worse. I hate the thought that I'm being a big baby but this feeling can be scary. Anyway - Friday I told the doc that it isn't any better and gave him the bp readings. He agreed to taper me off of the prednisone - Yeah. I'm sure that this is a very normal side effect of this medication - just wanted to whine. Speaking of whining....did I mention hot flashes - quick someone get an ice bucket! Thanks for listening )

  2. #2
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    Goodness, I will be starting prednisone in about 3 weeks time when I have my first specialist appointment. I will try to remember about the fast heart beat and blood pressure. I do hope the reduction in the dose will help you. How did you react last time you were on prednisone?
    Diagnosed with Lupus - 22 June, 2010

  3. #3
    Join Date
    Jul 2010
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Good luck with the prednisone. Don't let my experience scare you. It is a medication which is very helpful for a lot of people. I've had this reaction to it before - just not this bad. Hope that your specialist appointment goes well.

  4. #4
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 310 Times in 251 Posts

    Default

    The pred can make your blood sugars rise, which in me makes my blood pressure go all over, heart skip, etc. Do you get headaches?.. See if they can do an A1C (correct name??) on you, or get a meter and do some checks. I'm on glucophage to try to control my spikes (which has it's own issues, of course). My whole symptom list started with low thyroid, which can do similar as you describe.

  5. #5
    Join Date
    Aug 2010
    Location
    TN/North MS
    Posts
    152
    Blog Entries
    4
    Thanks
    14
    Thanked 11 Times in 10 Posts

    Default

    I know what you mean. The prednisone makes my heart all fluttery too. It's like you go about your day and don't think about your heart beating, but then it starts doing flip-flops and your keenly aware of this most vital organ only because it's doing something odd and uncomfortable.
    The hot flashes are something I struggle with too on Pred. I take it to pull me out of a big flare, but then I try to taper off as soon as possible b/c I cannot handle the side effects. Hope you're feeling better.. *hands you a bucket of ice*

  6. #6
    Join Date
    Apr 2010
    Location
    British Columbia, Canada
    Posts
    476
    Blog Entries
    2
    Thanks
    30
    Thanked 47 Times in 44 Posts

    Default

    I take 5-10mgs a day, I was told to adjust it to 10 on worse days. I've been taking pred since March and all I've noticed from it is making me eat a bit more than I usually do and making me um, very gassy. I don't think I've had a racing heart from it or anything like that, but I know it's different with everyone. Hope you can find something that works for you.

  7. #7
    Join Date
    Oct 2008
    Location
    California
    Posts
    1,213
    Thanks
    280
    Thanked 208 Times in 162 Posts

    Default

    When my Dad was undergoing chemo the steroids in the chemo made his blood sugars wacked out, but I never heard anything about it causing heart palpitations. But isn't that beauty of these meds--we all react differently so doctors don't know how the heck to treat us???

    I hope you get some relief soon (and get those ice trays refilled stat!).

  8. #8
    Join Date
    Mar 2010
    Location
    foothills of carolina
    Posts
    154
    Thanks
    44
    Thanked 9 Times in 9 Posts

    Default

    The only problem I had was being unable to sleep. I was taking prednisone 3x/day. I had to switch and take all of them before noon in order to sleep at all. It really helps me a lot when I'm in a flare. I feel better taking the higher dose but am trying to maint lower dose to decrease damage to my ol bod.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •